MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC
Model Number 39202
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that stent fracture occurred.On (b)(6) 2021, the patient presented due to upper gastrointestinal bleeding and tips (trans intrahepatic portal shunt) was performed, and the procedure was successful.On (b)(6) 2022, computed tomography revealed that the stent was fractured.At the time of the report, there were no obvious symptoms.
 
Event or Problem Description
It was reported that stent fracture occurred.On (b)(6) 2021, the patient presented due to upper gastrointestinal bleeding and tips (intrahepatic portal shunt) was performed, and the procedure was successful.On january 8, 2022, computed tomography revealed that the stent was fractured.At present, there are no obvious symptoms, and the patient hoped to remove the stent.It was further reported that the stent broke into two pieces and interventions were performed in response to retrieved the device fragments.The patient condition was good.
 
Additional Manufacturer Narrative
E1 initial reporter facility name: (b)(6) hospital).
 
Event or Problem Description
It was reported that stent fracture and death occurred.On (b)(6) 2021, the patient presented due to upper gastrointestinal bleeding and tips (trans intrahepatic portal shunt) was performed, and the procedure was successful.On (b)(6) 2022, computed tomography revealed that the stent was fractured.At present, there are no obvious symptoms, and the patient hoped to remove the stent.It was further reported that the stent broke into two pieces and interventions were performed in response to retrieve the device fragments.The patient condition was good.It was further reported that in (b)(6) 2021, the shunt channel was set up artificially between the hepatic vein and the main branch of portal vein.The procedure was successful and was the most difficult procedure in the interventional department.The procedure was performed through a special puncture kit (it should be cook's rups100) through the jugular vein, then through the inferior vena cava to the hepatic vein, where the puncture kit was used to penetrate the liver.The device was delivered through the portal vein and into the portal vein to establish an artificial channel from the hepatic vein to the liver parenchyma to the portal vein through a guide wire.The varicose vein was then checked first to see if embolization was needed, and if it was needed to be treated with a coil or liquid embolization agent.The stent was then pre-dilated by 1-2 balloons and was placed.The stent was longer than covered stent, and this procedure used a bsc epic (bare stent) plus a non-bsc stent.In (b)(6) 2022, follow-up ct examination revealed stent fracture and there was no obvious and life threatening symptoms at that time.Since there was no movement noted in the part of the liver, they thought epic fracture was to be a relatively rare case.The patient was the admitted to the cardiothoracic surgery department of the first affiliated hospital of (b)(6) school of medicine for open surgery to remove the fractured stent.However, one day before the procedure, the fractured stent was found to have entered the inferior vena cava through the hepatic vein and an open chest procedure was required.The procedure was not performed because the patient's family did not agree to open the chest.Later in (b)(6) 2022, the patient died.The patient's death occurred outside the hospital and there was no medical identification of the time and cause of death of the patient.
 
Additional Manufacturer Narrative
B2 date of death: patient died later in (b)(6) 2022.B5 describe event or problem has been updated b6 relevant tests/laboratory data has been updated b7 other relevant history has been updated h6 patient codes updated to foreign body in patient.H6 impact codes updated from serious injury to death.------------------------------------------------------------------------------------- e1 initial reporter facility name: ((b)(6) hospital).

Brand Name
EPIC VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13446080
Report Number2134265-2022-00638
Device Sequence Number19913714
Product Code NIO
UDI-Device Identifier08714729805564
UDI-Public08714729805564
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2025
Device Model Number39202
Device Catalogue Number39202
Device Lot Number0026302958
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2022
Supplement Date Received by Manufacturer03/21/2022
06/06/2022
Initial Report FDA Received Date02/03/2022
Supplement Report FDA Received Date04/08/2022
06/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient Age64 YR
Patient SexMale